DOI 10.1212/01.con.0000440663.26427.f4
Toxic myopathies.
Аннотация
PURPOSE: This article reviews the most important muscle toxins, many of which are widely prescribed medications. Particular emphasis is placed on statins, which cause muscle symptoms in a relatively large proportion of the patients who take them.
RECENT FINDINGS: As with other toxic myopathies, most cases of statin-associated myotoxicity are self-limited and subside with discontinuation of the offending agent. Importantly, about 2% of the population is homozygous for a single nucleotide polymorphism, and these individuals have a dramatically increased risk of self-limited statin myopathy. Much more rarely, statins trigger a progressive autoimmune myopathy characterized by a necrotizing muscle biopsy and autoantibodies recognizing hydroxymethylglutaryl coenzyme A (HMG-CoA) reductase, the pharmacologic target of statins.
SUMMARY: In most cases, toxic myopathies resolve after the toxic agent is stopped. Recognizing that statins can cause an autoimmune necrotizing myopathy is important because patients with this form of statin-triggered muscle disease usually require immunosuppressive therapy.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.